Alert archive / Georgia / Flood Watches in 2008

Flood Watch 1, NWS Atlanta, GA

August 23, 200820 counties in Georgia

NWS Atlanta, GA issued this flood watch at Aug 23, 2008, 7:09 PM EDT for 20 counties in Georgia. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 23, 2008, 7:09 PM EDT (23:09 UTC)
Expired
Aug 24, 2008, 4:04 AM EDT
In force
9 hr
Issued by
NWS Atlanta, GA
Flood severity
None

Counties Chattahoochee County, GA, Crawford County, GA, Crisp County, GA, Dooly County, GA, Harris County, GA, Houston County, GA, Macon County, GA, Marion County, GA, Meriwether County, GA, Muscogee County, GA, Peach County, GA, Pike County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taylor County, GA, Troup County, GA, Upson County, GA, Webster County, GA

The radar

The Robins AFB radar (KJGX), 97 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WGUS62 KFFC 232309
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
709 PM EDT SAT AUG 23 2008

GAZ066>069-078>081-089>095-102>106-240715-
/O.NEW.KFFC.FA.A.0001.080823T2309Z-080824T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TROUP-MERIWETHER-PIKE-UPSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-
MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-STEWART-
WEBSTER-SUMTER-DOOLY-CRISP-
INCLUDING THE CITIES OF...COLUMBUS...WARNER ROBINS...LUMPKIN...
AMERICUS...CORDELE
709 PM EDT SAT AUG 23 2008

...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA AND WEST CENTRAL 
  GEORGIA.

* THROUGH SUNDAY MORNING

* TROPICAL STORM FAY IS MOVING SLOWLY WEST TO NORTHWEST ACROSS THE
  FLORIDA PANHANDLE AND IS CAUSING HEAVY RAIN ACROSS PORTIONS OF
  CENTRAL AND WEST CENTRAL GEORGIA THAT COULD CONTINUE INTO
  SUNDAY MORNING.

* A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
  OR FLASH FLOODING...ESPECIALLY ALONG CREEKS...STREAMS AND
  RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS
  REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA
  RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS
  OBSERVED OR IF A FLOOD WARNING IS ISSUED.

$$
2 follow-up statements
000
WGUS62 KFFC 240253
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1052 PM EDT SAT AUG 23 2008

GAZ066>069-078>081-089>095-102>106-241000-
/O.CON.KFFC.FA.A.0001.000000T0000Z-080824T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TROUP-MERIWETHER-PIKE-UPSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-
MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-STEWART-
WEBSTER-SUMTER-DOOLY-CRISP-
INCLUDING THE CITIES OF...COLUMBUS...WARNER ROBINS...LUMPKIN...
AMERICUS...CORDELE
1052 PM EDT SAT AUG 23 2008

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA AND WEST CENTRAL GEORGIA SOUTH AND
  WEST FROM TROUP TO PIKE TO HOUSTON TO CRISP COUNTIES.

* THROUGH SUNDAY MORNING.

* TROPICAL DEPRESSION FAY IS MOVING SLOWLY WEST TO NORTHWEST
  ACROSS THE FLORIDA PANHANDLE AND IS CAUSING AREAS OF HEAVY RAIN
  ACROSS PORTIONS OF CENTRAL AND WEST CENTRAL GEORGIA THAT COULD
  CONTINUE INTO SUNDAY MORNING.

* A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING 
  OR FLASH FLOODING...ESPECIALLY ALONG CREEKS...STREAMS AND 
  RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS 
  REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA 
  RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS 
  OBSERVED OR IF A FLOOD WARNING IS ISSUED. 

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$
000
WGUS62 KFFC 240804
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
404 AM EDT SUN AUG 24 2008

GAZ066>069-078>081-089>095-102>106-240915-
/O.CAN.KFFC.FA.A.0001.000000T0000Z-080824T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TROUP-MERIWETHER-PIKE-UPSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-
MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-STEWART-
WEBSTER-SUMTER-DOOLY-CRISP-
INCLUDING THE CITIES OF...COLUMBUS...WARNER ROBINS...LUMPKIN...
AMERICUS...CORDELE
404 AM EDT SUN AUG 24 2008

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF WEST CENTRAL GEORGIA HAS BEEN
CANCELLED. TROPICAL DEPRESSION FAY CONTINUES TO MOVE WEST INTO
SOUTHERN ALABAMA AND IS FORECAST TO CONTINUE MOVING WEST INTO
SOUTHERN MISSISSIPPI BY TONIGHT AND MONDAY. WITH THIS TRACK...
THE HEAVIEST RAIN WILL SHIFT WEST INTO ALABAMA AND MISSISSIPPI
TODAY. DAYTIME HEATING WILL LIKELY RESULT IN SCATTERED HEAVY
RAIN SHOWERS THIS AFTERNOON AND EVENING ACROSS PARTS OF WEST
AND CENTRAL GEORGIA AS THE PERIPHERAL CIRCULATION OF FAY
CONTINUES TO INFLUENCE THE AREA. HOWEVER...WIDESPREAD FLOODING
RAIN IS NOT EXPECTED WITH THESE SHOWERS.

HEAVY RAIN MAY RETURN TO THE AREA DURING THE EARLY PART OF THE
WEEK AS THE REMNANTS OF FAY DRIFT BACK TO THE EAST. THESE
CONDITIONS WILL BE MONITORED CLOSELY FOR POSSIBLE FLOOD OR
FLASH FLOOD WATCHES AT THAT TIME.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

$$

19

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Aug 23, 7:00 PM EDT, 9 minutes earlier.

Area forecast discussion, Aug 23, 7:00 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT SAT AUG 23 2008

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
CURRENT SATELLITE LOOP SHOWS TS FAY CONTINUING TO MOVE WEST ALONG
THE GULF COAST. THE REGIONAL RADAR LOOP SHOWS SHRA/TSRA EXTENDING
FROM S FL UP ACROSS SOUTH AND CENTRAL GA AND ACROSS AL/MS. FAY IS
SPREADING A LOT OF PRECIPITATION ACROSS THE ENTIRE SOUTHEASTERN US.
MODELS ARE IN GOOD AGREEMENT THAT FAY WILL CONTINUE MOVING SLOWLY
WEST...AND SHOULD BE JUST WEST OF MOBILE BAY BY 12 SUN AND JUST N OF
BATON ROUGE BY 12Z MON. BEYOND THIS IS WHERE THE PROBLEMS BEGIN AND
HAVE SIGNIFICANT IMPLICATIONS FOR THE FFC CWA. GFS CONTINUES TO HAVE
MUCH MORE MOISTURE THAN THE OTHERS WHILE THE NAM IS DRIER AND KEEPS
THE PRECIP CLOSER TO THE MAIN LOW CENTER. WILL CONTINUE TO FOLLOW
CURRENT NHC TRACK WHICH MEANS WE SHOULD SEE LESS AND LESS PRECIP
EACH DAY IN THE SHORT TERM. CURRENT QPF SHOWS 1 TO 4 INCHES ACROSS
THE AREA WITH THE MOST FALLING ACROSS OUR SW CORNER...WITH
CONSIDERABLY LESSER AMOUNTS FURTHER NE. WINDS ACROSS THE STATE
SHOULD ALSO SUBSIDE OVER NIGHT SO WILL ALLOW WIND ADVISORY TO EXPIRE
OVER NIGHT. WILL STILL NEED TO LOOK OUT FOR BRIEF ISOLATED TORNADO
SPINUPS IN THE OUTER FEEDER BANDS BUT AS OF RIGHT NOW ONLY LITTLE
ROTATION HAS BEEN OBSERVED. LOW TEMPS TONIGHT WILL STAY IN THE MID
60S TO NEAR 70S WITH A SLIGHT WARMING TREND BEGINNING SUN. AS FAY
MOVES WEST SO WILL SOME OF THE CLOUD COVER ALLOWING TEMPS TO GET TO
NEAR OR JUST SLIGHTLY BELOW SEASONAL NORMS.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE EXTENDED FORECAST WILL RELY HEAVILY ON FAYS TRACK. THE MODELS
APPEAR TO BE FINALLY COMING TOGETHER IN THE EXTENDED BUT THERE ARE
STILL SOME NOTICEABLE DIFFERENCES. FOR THE MOST PART THEY SHOW FAY
MOVING WEST TO THE SW CORNER OF MS ALONG THE LA BORDER THROUGH 12Z
MON THEN MOVING BACK NE ACROSS MS/AL/GA THROUGH WED/THU. THIS IS
PRETTY MUCH THE SAME TRACK AS THE NHC SO WILL FOLLOW ALONG WITH MY
FORECAST. THIS TRACK WILL BRING MORE PRECIPITATION TO THE AREA
ESPECIALLY TO NORTH AND CENTRAL GA WHERE THE DROUGHT IS AT ITS
WORST. THE PRECIP WILL ME WELCOMED BUT THIS IS STILL A TROPICAL
SYSTEM SO CAN NOT RULE OUT ISOLATED TORNADOES AS LONG AS FAY IS
AROUND. FOR NOW WILL KEEP CHANCE POPS ACROSS THE AREA THROUGH WED
AND SLOWLY TAPPER POPS DOWN THROUGH FRI.

&&

.AVIATION...FAY CAUSING PERSISTENT RAIN FOR SOUTHWEST GA OVERNIGHT.
OTHERWISE...SCT SHOWERS AND AN ISOLATED THUNDERSTORM FOR THE
REMAINDER OF NORTH AND CENTRAL GA TONIGHT. CEILINGS MOSTLY MVFR WITH
HIGHER LAYERS MUCH OF THE AREA...EXCEPT SOME IFR IN SOUTHWEST GA DUE
TO RAIN. VISIBILITIES 3 TO 5SM IN RAIN AND FOG. WINDS EAST 10 TO 20
MPH THROUGH TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  79  68  81  69 /  30  50  50  60  50
ATLANTA         70  81  70  83  69 /  50  60  50  60  50
BLAIRSVILLE     63  79  66  77  68 /  20  40  50  70  50
CARTERSVILLE    70  82  69  83  70 /  50  50  50  70  50
COLUMBUS        72  84  71  85  72 / 100  70  50  60  50
GAINESVILLE     68  79  68  79  68 /  30  50  50  70  50
MACON           72  85  71  86  71 /  80  70  50  60  50
ROME            71  86  71  85  72 /  40  50  50  70  50
PEACHTREE CITY  70  81  68  82  68 /  60  70  50  60  50
VIDALIA         73  86  71  86  71 /  50  60  50  60  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 2 AM EDT SUNDAY FOR THE FOLLOWING ZONES:
CARROLL...CHATTAHOOCHEE...CLAYTON...COBB...COWETA...CRISP...
DOOLY...DOUGLAS...FAYETTE...HARALSON...HARRIS...HEARD...MACON...
MARION...MERIWETHER...MUSCOGEE...NORTH FULTON...PAULDING...
PIKE...POLK...SCHLEY...SOUTH FULTON...SPALDING...STEWART...
SUMTER...TALBOT...TAYLOR...TROUP...UPSON...WEBSTER.

WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CRAWFORD...DEKALB...
DODGE...EMANUEL...HENRY...HOUSTON...JASPER...JOHNSON...JONES...
LAMAR...LAURENS...MONROE...MONTGOMERY...MORGAN...NEWTON...
PEACH...PULASKI...PUTNAM...ROCKDALE...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...WHEELER...WILCOX...WILKINSON.

&&

01/41
Hazardous weather outlook, Aug 23, 9:06 AM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
906 AM EDT SAT AUG 23 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241315-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
906 AM EDT SAT AUG 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS...INCLUDING ISOLATED TORNADOES...ARE
POSSIBLE ACROSS PORTIONS OF CENTRAL GEORGIA TODAY. GUSTY WINDS
ARE POSSIBLE ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA TODAY
INTO THIS EVENING.

.SYNOPSIS...
TROPICAL STORM FAY CENTERED NEAR APALACHICOLA FLORIDA THIS
MORNING...IS EXPECTED TO TRACK SLOWLY WESTWARD ACROSS THE COASTAL
AREAS OF THE FLORIDA PANHANDLE TODAY.

.PRIMARY HAZARDS...
DAMAGING WINDS AND ISOLATED TORNADOES WILL BE THE PRIMARY HAZARDS
ASSOCIATED WITH ANY SEVERE STORMS THAT DEVELOP. THE BEST CHANCE FOR
ISOLATED TORNADOES AND DAMAGING WINDS WILL BE SOUTH OF A COLUMBUS
TO DUBLIN LINE. VERY HEAVY RAIN WILL ALSO BE POSSIBLE OVER
PORTIONS OF CENTRAL GEORGIA.

.OTHER HAZARDS...
WITH HIGH PRESSURE CENTERED OFF THE NEW ENGLAND COAST AND TROPICAL
STORM FAY DRIFTING ACROSS NORTH FLORIDA...BREEZY CONDITIONS ARE
EXPECTED TO CONTINUE ACROSS MUCH OF NORTH AND CENTRAL GEORGIA INTO
THIS EVENING. EAST WINDS 20 TO 30 MPH ARE POSSIBLE MAINLY SOUTH
AND WEST OF LINE FROM CEDARTOWN TO MADISON TO SWAINSBORO.

.DISCUSSION...
TROPICAL STORM FAY IS EXPECTED TO CONTINUE DRIFTING WESTWARD ACROSS
NORTHERN FLORIDA TODAY. RAIN BANDS ASSOCIATED WITH FAY WILL
CONTINUE TO ROTATE ACROSS NORTH AND CENTRAL GEORGIA. EMBEDDED
THUNDERSTORMS IN THE RAIN BANDS ARE EXPECTED TO AFFECT PORTIONS OF
CENTRAL GEORGIA THIS AFTERNOON AND EVENING. CAPE VALUES WILL
REMAIN LOW...GENERALLY AROUND 500...BUT STRONG VERTICAL WIND
SHEAR...COMBINED WITH A TROPICAL AIRMASS MAY BE SUFFICIENT FOR
ISOLATED TORNADOES TO DEVELOP.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE A CONTINUING CHANCE OF THUNDERSTORMS THROUGH MUCH
OF THE PERIOD...AS FAY MEANDERS SLOWLY ACROSS THE SOUTHEAST
U.S.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION ACROSS CENTRAL GEORGIA THIS AFTERNOON.

In the hours before

Local storm report, Aug 23, 1:37 PM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
137 PM EDT SAT AUG 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     NON-TSTM WND DMG COLUMBUS                32.47N 84.97W
08/23/2008                   MUSCOGEE           GA   BROADCAST MEDIA

            A FEW TREES DOWN ACROSS COLUMBUS, SOME OF WHICH KNOCKED
            DOWN POWERLINES. 250 WITHOUT POWER.

&&

SKONARIK
Special weather statement, Aug 23, 1:44 PM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
144 PM EDT SAT AUG 23 2008

GAZ080-091>093-231815-
144 PM EDT SAT AUG 23 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN SCHLEY...TAYLOR...
MACON AND MARION COUNTIES UNTIL 215 PM EDT...

AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FOUNTAINVILEE...MOVING NORTHWEST AT 35 MPH.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Aug 23, 2:47 PM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EDT SAT AUG 23 2008

GAZ079-080-091-092-231915-
247 PM EDT SAT AUG 23 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN SCHLEY...TAYLOR...
MARION AND TALBOT COUNTIES UNTIL 315 PM EDT...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHARING...MOVING NORTHWEST AT 35 MPH.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Aug 23, 5:31 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT SAT AUG 23 2008

GAZ102>104-232200-
531 PM EDT SAT AUG 23 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND HEAVY RAIN IN
SUMTER...WEBSTER AND STEWART COUNTIES UNTIL 600 PM EDT...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF PLAINS...MOVING NORTHWEST AT 45
MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SUMTER...
WEBSTER AND STEWART COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE PLAINS...DUMAS...TROUTMAN...WESTON...
PRESTON AND RICHLAND.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH RAINFALL AMOUNTS
BETWEEN 2 AND 3 INCHES ACROSS SUMTER...WEBSTER AND STEWART
COUNTIES...INCLUDING AREAS AROUND PLAINS...DUMAS...TROUTMAN...
WESTON...PRESTON AND RICHLAND. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY.
Special weather statement, Aug 23, 5:54 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT SAT AUG 23 2008

GAZ090>092-102>106-232230-
554 PM EDT SAT AUG 23 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND HEAVY RAIN IN
CRISP...SUMTER...WEBSTER...STEWART...SCHLEY...CHATTAHOOCHEE...MARION
AND DOOLY COUNTIES UNTIL 630 PM EDT...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM OMAHA TO 7 MILES SOUTHEAST OF
RAINES...MOVING NORTHWEST AT 45 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CRISP...
SUMTER...WEBSTER...STEWART...SCHLEY...CHATTAHOOCHEE...MARION AND
DOOLY COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE WESTVILLE...SUMTER...PROVIDENCE CANYON STATE
PARK...FLORENCE MARINA STATE PERK...DUMAS...WESTON...RICHLAND...
PRESTON...PLAINS...OMAHA...LUMPKIN...LOUVALE...RAINES...BROOKLYN AND
LESLIE.

HEAVY RAIN OF BETWEEN 1 AND 2 INCHES HAS ALREADY FALLEN...AND
ADDITIONAL RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED
ACROSS THESE COUNTIES. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY.
Special weather statement, Aug 23, 6:31 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 PM EDT SAT AUG 23 2008

GAZ089>093-102>106-240000-
631 PM EDT SAT AUG 23 2008

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CRISP...SUMTER...
WEBSTER...STEWART...SCHLEY...MACON...CHATTAHOOCHEE...MARION...
MUSCOGEE AND DOOLY COUNTIES UNTIL 800 PM EDT...

AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAIN FROM 7 MILES NORTHEAST OF OMAHA TO
RAINES...MOVING NORTHWEST AT 40 MPH.

THESE RAIN BANDS WILL HAVE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR.
UPWARDS OF 2 INCHES HAS ALREADY FALLEN ACROSS THESE AREAS...AND
ADDITIONAL RAINFALL OF 2 TO 4 INCHES CAN BE EXPECTED IN THE NEXT FEW
HOURS. STAY TUNED TO NOAA WEATHER RADIO FOR ANY POSSIBLE FLOOD OR
FLASH FLOOD WARNINGS AND BE PREPARED TO TAKE ACTION IF NECESSARY.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES ACROSS CRISP...SUMTER...WEBSTER...STEWART...SCHLEY...
MACON...CHATTAHOOCHEE.. .MARION...MUSCOGEE AND DOOLY COUNTIES...
INCLUDING AREAS AROUND WESTVILLE...WENONA...SUMTER...RAINES...
PROVIDENCE CANYON STATE PARK...LOUVALE...DUMAS...WESTON...
RICHLAND...PRESTON...PLAINS...OMAHA ...LUMPKIN...LESLIE AND DE SOTO.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 8:52 AM EDTTornado WarningFFCDodge, Laurens23 min

Nearby

Flood Watches in Georgia, 2008Every flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.